Dr Eleanor F. Lingham


School/Department: School of Computing and Mathematical Sciences



My first degree was in Mathematics and Philosophy at University College Cork, Ireland, where I also studied for a Masters Degree in Mathematics.

My PhD research was in Complex Analysis at the University of Nottingham, specifically the value distribution of normal families, under the supervision of James K. Langley.

Since graduation, I have worked at several UK universities, before joining the University of Leicester in 2023.


My research interests are in complex analysis, particularly value distribution and function theory.

In 2019 I co-authored a new edition of 'Research Problems in Function Theory' with Prof Walter K. Hayman, which was the fruitful culmination of several years of communication and collaborative work with international colleagues.

I have also been involved in mathematics education research projects.


Research Problems in Function Theory: Fiftieth Anniversary Edition,
W.K. Hayman and E.F. Lingham, (2019), Germany: Springer International Publishing.

The size of Wiman-Valiron discs for subharmonic functions of a certain type
P.C. Fenton and E.F. Lingham, Journal of Complex Variables and Elliptic Equations 61 (2016) No. 4, 456-468.

A proactive collaborative workshop approach to supporting student preparation for graduate numerical reasoning tests,
A. Baughan and E.F. Lingham, MSOR Connections 14 (2015) No. 1.

On the derivatives of composite functions
J.K. Langley and E.F. Lingham, New Zealand Journal of Mathematics 36 (2007), 57-61.

Extending two fixpoint theorems of Langley and Zheng
E.F. Clifford, Resultate der Mathematik 47 (2005), 45-54. 

Two new criteria for normal families, 
E.F. Clifford, Computational Methods and Function Theory 5 (2005) No. 1, 65-76.

Normal families and value distribution in connection with composite functions,
E.F. Clifford, Journal of Mathematical Analysis and Applications (2005) Vol 312/1, 195-204.

Extending a theorem of Bergweiler and Langley concerning non-vanishing derivatives
E.F. Clifford, Computational Methods and Function Theory 4 (2004) No. 2, 327-339.

Uniqueness of Fixpoints of Single-Step Operators Determined by Belnap’s Four-Valued Logic
E.F. Clifford and A.K. Seda, Journal of Electrical Engineering (2000), Vol. 51, No 12/s, Slovak Academy of Sciences.



I am available for supervision of postgraduate students.


MA1014 Calculus and Analysis


Reviews Editor for the Bulletin of the Irish Mathematical Society.

Editor-in-Chief of the LMS Newsletter (2019-2021).

External Examiner for mathematics programmes at a UK university.

Disciplinary Reviewer for the 2018 DELTA Awards (National University of Ireland)

Fellow of the Higher Education Academy

Back to top